Alert archive / Kentucky / Flash Flood Warnings in 2018
Flash Flood Warning 37, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 2, 2018, 5:52 PM EDT for Lincoln County, Kentucky. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 5:52 PM EDT (21:52 UTC)
- Expired
- Jul 2, 2018, 7:21 PM EDT
- In force
- 89 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987 WGUS53 KLMK 022152 FFWLMK KYC137-030000- /O.NEW.KLMK.FF.W.0037.180702T2152Z-180703T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Louisville KY 552 PM EDT MON JUL 2 2018 The National Weather Service in Louisville has issued a * Flash Flood Warning for... Central Lincoln County in central Kentucky... * Until 800 PM EDT * At 552 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Stanford, Hustonville, South Fork, Boneyville, Jumbo, Ottenheim, Mount Salem, Broughtentown, Geneva and Rowland. LAT...LON 3755 8455 3736 8449 3739 8479 3751 8485 $$ MJ
1 follow-up statement
768 WGUS73 KLMK 022321 FFSLMK Flash Flood Statement National Weather Service Louisville KY 721 PM EDT MON JUL 2 2018 KYC137-022330- /O.CAN.KLMK.FF.W.0037.000000T0000Z-180703T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lincoln KY- 721 PM EDT MON JUL 2 2018 ...THE FLASH FLOOD WARNING FOR CENTRAL LINCOLN COUNTY IS CANCELLED... The heavy rain has ended. Flash flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures as water continues to recede. LAT...LON 3755 8455 3736 8449 3739 8479 3751 8485 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:45 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 2, 2:45 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Louisville KY 245 PM EDT Mon Jul 2 2018 .Short Term...(This evening through Tuesday) Issued at 202 PM EDT Mon Jul 2 2018 Storms associated with an upper wave and weak surface boundary over the Ohio River this afternoon will drop locally torrential rainfall and produce gusty winds. Storms will dissipate this evening, leading into a quiet overnight. Some patchy fog may form in a few spots towards morning in the muggy, still air. Lows will be in the 70s once again. On Tuesday upper ridging from the Atlantic into the eastern United States will push an upper level wave from the Tennessee Valley into the Ohio Valley. Once again, scattered storms with heavy rain and gusty winds will break out, especially over north central Kentucky and southern Indiana in the afternoon. High temperatures will be around 90. && .Long Term...(Tuesday night through Monday) Issued at 239 PM EDT Mon Jul 2 2018 Upper level ridge will begin to retrograde westward Tuesday, with the core of it passing southern Indiana and central Kentucky on Wednesday. Subsidence associated with the upper level ridge will keep precipitation chances very low Wednesday, so the 4th of July should end up being dry for most folks... Unfortunately, Wednesday is looking to be the hottest day this upcoming week, and when dewpoints are factored in, heat indices look to be above 100 nearly everywhere, and could exceed low-end heat advisory criteria (105) for several locations along and west of I-65. Should forecasts and trends continue to show this, a heat advisory may be needed in future updates. The upper level ridge will settle over the central Rockies by the end of the week. Around the same time, troughing over the eastern CONUS and a cold front moving in from the north will bring a round of showers and storms, followed by a slight cool-down behind the front. What will be more noticeable are the dewpoints, as some models forecast upper 40s to low 50s by 12z Saturday morning! Clouds and precipitation chances over the weekend will vary on how far south the front sinks, but for now will take a model blend given the differences. && .Aviation...(18Z TAF Issuance) Issued at 111 PM EDT Mon Jul 2 2018 An upper level wave will help spark scattered thunderstorms in the warm and very sticky air this afternoon. SDF should be the most affected by storms, so will go beyond just VCTS there and introduce a TEMPO group. The storms will produce locally torrential rain and gusty winds. Storms will slowly dissipate this evening with mostly quiet conditions overnight. Some light BR may form around dawn in the still, humid air. Tomorrow a wave is predicted to drift northwestward from the Tennessee Valley into the Ohio Valley and will spark scattered showers and storms. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...13 Long Term...DM Aviation...13
Hazardous weather outlook, Jul 2, 3:11 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 311 PM EDT Mon Jul 2 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-031915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 311 PM EDT Mon Jul 2 2018 /211 PM CDT Mon Jul 2 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms will slowly dissipate this evening. In the meantime, the storms will be slow moving with localized flooding as well as brief gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered thunderstorms are expected on Tuesday. Any storms will be capable of locally heavy rainfall and flooding. Heat index values around 105 degrees are possible during the afternoon and early evening of the Fourth of July. Thunderstorm chances will increase again Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters should report any flooded roadways or creeks as well as stronger wind gusts or damage this evening. 13
In the hours before
Local storm report, Jul 2, 4:32 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 1 ENE SULPHUR WELL 37.84N 84.54W
07/02/2018 JESSAMINE KY EMERGENCY MNGR
WEST LANE NEAR HICKMAN CREEK CROSSING HAS
WASHED OUT.
&&Local storm report, Jul 2, 4:34 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLOOD 4 NW SPEARS 37.90N 84.50W
07/02/2018 JESSAMINE KY EMERGENCY MNGR
FLOODING REPORTED ALONG MACKEY PIKE NEAR
HICKMAN CREEK.
&&Special weather statement, Jul 2, 4:49 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
449 PM EDT MON JUL 2 2018
KYZ046-022115-
Washington-
449 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON COUNTY...
At 448 PM EDT, a strong thunderstorm was located near Springfield,
moving northeast at 10 mph.
Wind gusts of 40 to 50 mph are possible with this storm along with
frequent lightning.
Locations impacted include...
Willisburg, Pleasant Grove, Battle, Litsey and Pulliam.
Torrential rainfall is also occurring with this storm, and may cause
brief localized flooding.
LAT...LON 3771 8521 3772 8526 3787 8516 3779 8501
3778 8502
TIME...MOT...LOC 2048Z 221DEG 8KT 3777 8516
TWFLocal storm report, Jul 2, 5:16 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLASH FLOOD 5 NW SWITZER 38.31N 84.81W
07/02/2018 FRANKLIN KY BROADCAST MEDIA
PART OF CAMP PLEASANT RD IS CURRENTLY CLOSED
DUE TO HIGH WATER.
&&Special weather statement, Jul 2, 5:38 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
538 PM EDT MON JUL 2 2018
KYZ067-022215-
Lincoln-
538 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LINCOLN COUNTY...
At 538 PM EDT, a strong thunderstorm was located near Stanford. the
storm is nearly stationary. Torrential rainfall is also occurring
with this storm, and may cause localized flooding. Do not drive your
vehicle through flooded roadways.
Locations impacted include...
Stanford, Hustonville, South Fork, Boneyville, Milledgeville, Jumbo,
Ottenheim, Broughtentown, Geneva and Rowland.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3736 8449 3738 8477 3739 8479 3752 8483
3754 8454
TIME...MOT...LOC 2138Z 196DEG 3KT 3746 8464
MJSpecial weather statement, Jul 2, 5:42 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
542 PM EDT MON JUL 2 2018
KYZ030-022215-
Jefferson-
542 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON COUNTY...
At 541 PM EDT, a strong thunderstorm was located over Rolling Hills.
the storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm. Torrential
rainfall is also occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Locations impacted include...
Louisville, Jeffersontown, St. Matthews, Lyndon, Middletown, Douglass
Hills, Prospect, Hurstbourne, Graymoor-Devondale and Windy Hills.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3830 8549 3827 8543 3814 8550 3822 8577
3828 8571 3829 8568 3835 8564
TIME...MOT...LOC 2141Z 196DEG 3KT 3828 8558
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:23 AM EDT | Special Weather Statement | LMK | Bullitt | 37 min |
| Jul 2, 1:10 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette | 2 hr |
| Jul 2, 1:29 PM EDT | Flash Flood Warning | LMK | Fayette | 86 min |
| Jul 2, 1:54 PM EDT | Special Weather Statement | LMK | Logan | 21 min |
| Jul 2, 2:01 PM EDT | Special Weather Statement | LMK | Warren | 29 min |
| Jul 2, 2:22 PM EDT | Special Weather Statement | LMK | Hardin | 23 min |
| Jul 2, 2:42 PM EDT | Special Weather Statement | LMK | Logan | 33 min |
| Jul 2, 3:09 PM EDT | Special Weather Statement | LMK | Hardin | 36 min |
| Jul 2, 3:13 PM EDT | Areal Flood Advisory | LMK | Jessamine | 62 min |
| Jul 2, 3:13 PM EDT | Special Weather Statement | LMK | Jessamine | 32 min |
| Jul 2, 3:27 PM EDT | Special Weather Statement | LMK | Anderson | 33 min |
| Jul 2, 3:40 PM EDT | Special Weather Statement | LMK | Woodford | 35 min |
| Jul 2, 3:42 PM EDT | Areal Flood Advisory | LMK | Clark, Madison | 2 hr |
| Jul 2, 3:45 PM EDT | Areal Flood Advisory | LMK | Anderson | 2 hr |
| Jul 2, 4:00 PM EDT | Special Weather Statement | LMK | Franklin | 15 min |
| Jul 2, 4:04 PM EDT | Areal Flood Advisory | LMK | Franklin | 116 min |
| Jul 2, 4:05 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 25 min |
| Jul 2, 4:37 PM EDT | Areal Flood Advisory | LMK | Franklin, Scott | 53 min |
| Jul 2, 4:39 PM EDT | Flash Flood Warning | LMK | Franklin | 2 hr |
| Jul 2, 4:49 PM EDT | Special Weather Statement | LMK | Washington | 26 min |
| Jul 2, 5:07 PM EDT | Areal Flood Advisory | LMK | Boyle, Garrard, Lincoln | 84 min |
| Jul 2, 5:21 PM EDT | Flash Flood Warning | LMK | Boyle, Garrard, Lincoln | 66 min |
| Jul 2, 5:37 PM EDT | Areal Flood Advisory | LMK | Marion, Washington | 61 min |
| Jul 2, 5:38 PM EDT | Special Weather Statement | LMK | Lincoln | 37 min |
| Jul 2, 5:42 PM EDT | Special Weather Statement | LMK | Jefferson | 33 min |
| Jul 2, 5:49 PM EDT | Areal Flood Advisory | LMK | Jefferson | 77 min |
| Jul 2, 6:14 PM EDT | Flash Flood Warning | LMK | Jefferson | 91 min |
| Jul 2, 6:25 PM EDT | Areal Flood Advisory | LMK | Casey | 90 min |
| Jul 2, 6:33 PM EDT | Special Weather Statement | LMK | Hancock | 42 min |
| Jul 2, 6:36 PM EDT | Areal Flood Advisory | LMK | Nelson | 78 min |
| Jul 2, 6:43 PM EDT | Special Weather Statement | LMK | Casey | 47 min |
| Jul 2, 7:22 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Hancock | 73 min |
| Jul 2, 7:35 PM EDT | Special Weather Statement | LMK | Green | 40 min |
| Jul 2, 7:53 PM EDT | Special Weather Statement | LMK | Allen | 52 min |
Nearby
Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.